Seizure

Sudden and uncontrolled changes in the brain's electrical activity are called a seizure. Some of the symptoms include confusion, staring spell, jerking movements of the arms and legs, loss of awareness, fear, and anxiety. Seizures can be caused due to high fever, lack of sleep, low sodium in the body, head injury, stroke, brain tumor, alcohol and substance abuse, and some medications (antidepressants).

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What is the outlook for long term antiepileptic medications?

Query: Hello doctor, I have already put my query to a neurologist. Still, I would like to get opinion from you as well. My son is 3.5 years old. He has been diagnosed with benign childhood epilepsy. His MRI and CT were normal. There are epileptic form of discharge 8 Hz spikes from right occipital lobe. Us...  Read Full »


Dr. Parin Niranjanbhai Parmar

Paediatrician, Pediatric Allergy Asthma Specialist

Answer: Hi, Welcome to icliniq.com. I went through your query. I can understand your concern about long-term effects of antiepileptic medications. So, in reply to your query, I would like to make suggestions for your son as follows: Treatment of many types of childhood epilepsy requires long-term antiepilep...  Read Full »

Kindly prescribe antiepileptics for seizures in autistic patient.

Query: Hello doctor, I have an autistic and hyperactive person in my family, who is around 19 years of age. He has been having epileptic seizures for more than a year now. The medication he has been prescribed by the doctors right now is Tegretol (Tegral). However, we think it has may have side effects. I...  Read Full »


Dr. Hitesh Kumar

Neurologist

Answer: Hello,Welcome to icliniq.com. You are absolutely right that there may be side effects of prescribed medicine. There are many more alternative anti-epileptic medicines available. But every medicine has possibility of its own side effects. Consideration to change to alternative medicine is done if so...  Read Full »

Why do I have memory loss and feeling of deja vu after seizure?

Query: Hi doctor, I am having the following symptoms for the past three years. It includes very overwhelming feeling of doom, hand is frozen and unable to move, rising feeling in stomach making me feel sick, swallowing repeatedly, memory loss of what I was thinking about and also general memory loss after ...  Read Full »


Dr. Kumarshri Shriniwas Saraswat

Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist, Sleep Medicine Physician

Answer: Hi, Welcome to icliniq.com. Your description of the episode is typical of partial seizure. It is likely to be complex partial seizures because of the deja vu (already experienced feeling) and memory loss. Since you are having recurrent seizures, you are suffering from epilepsy. It needs to be inv...  Read Full »

Does a typical febrile convulsion cause any harm?

Query: Hi doctor, My daughter is 2 years 8 months old. We observed high temperature yesterday night. She vomited and after cleaning her mouth we gave 5 mL Panadol. Thereafter, she has lay down on bed and after roughly 15 minutes of her sleep we observed a strange physical movement and that lasted approxi...  Read Full »


Dr. Lalit Bansal

Paediatrician, Neurologist

Answer: Hi, Welcome to icliniq.com. I have read your query thoroughly, seen the reports (attachment removed to protect patient identity) and understood your concern. With your history, it sounds like a typical febrile seizure. It is atypical if seizure last for more than 15 minutes or occurs more than ...  Read Full »

What is the reason for frequent unconsciousness?

Query: Hello doctor, My wife, 26 years old, is facing some problem of senselessness. When she is feeling tension, become senseless near about one hour. Before few months, she became senseless 7 to 8 times in her life. But then, she fell down from staircase, became senseless for 1.50 hours. She gets pain ...  Read Full »


Dr. Prakashkumar P.bhatt

Internal Medicine Physician, General Medicine Physician, Neurologist

Answer: Hello, Welcome to icliniq.com. She loses sense (consciousness) for 1 to 1.5 hours, and same thing happened for more than 20 times in the past few months. Probably she is suffering from some tension, it does not seem to be seizure or convulsion as it lasts for 1 to 1.5 hours and CT brain and EEG ar...  Read Full »

Can sinus infection cause seizures?

Query: Hello doctor, I am writing to get a second opinion for my relative. He is a 19 year old male. He had a seizure last year and the second seizure was on last week. His EEG was normal and also had an MRI. The doctors said that he has chronic sinusitis with thickened mucosa and they started giving him...  Read Full »


Dr. Lalit Bansal

Paediatrician, Neurologist

Answer: Hi, Welcome to icliniq.com. We usually recommend antiepileptic if someone has two seizures within 24 hours. In approximately 70% cases, we may not be able to identify any specific cause for seizures, for example - infection, stroke, focal cortical dysplasia (FCD) and tumor, as in your case. S...  Read Full »

A 12-year-old has hydrocephalus, uncontrollable seizures and many problems. What could it be?

Query: Hello doctor,I am an occupational therapist, and my client's mother would not let me talk to her neurologist even though I need to script some equipment. So I wanted to ask general questions, the client is 12 years old and has hydrocephalus and had many many surgeries as her shunts keep becoming blo...  Read Full »


Dr. Aida Quka

Neurologist

Answer: Hello, Welcome to icliniq.com. I read your question carefully and would explain the upright position (head of the bed 45 degrees) can help reduce the intracranial pressure. So, I agree with the patient that she feels better in this position. Regarding the medication, I would recommend Diamox and F...  Read Full »

Are my weakness and confusion due to low sugar or stroke?

Query: Hello doctor,I am suddenly feeling faint, weak, shaking, confused, and as if moving in slow motion. It has been going on for nearly 24 hours. Is this low blood sugar or stroke?  Read Full »


Dr. Sadaf Mustafa

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. This could be a sign of: Dehydration. Urinary tract infection. Excessive fatigue. Alcohol. Marijuana and other substances intoxication or withdrawal. Postictal state (seizure). Electrolyte disturbances. Others would also include infection of the cen...  Read Full »

Will DTwP booster dose cause any side effect in a baby diagnosed with seizure?

Query: Hello doctor, At birth, my son was diagnosed with a seizure. Now he is 18 months old. I am fearing about DTwP booster dose side effect. Earlier three doses had reaction of muscle stiffness and fever.  Read Full »


Dr. Deepak Patel

Child Health Specialist, Paediatrician

Answer: Hi, Welcome to icliniq.com. I have read your question in detail and I know that you are very concerned about your child but do not worry. Muscle stiffness and fever can occur after a DPT vaccination and is not a contraindication for vaccination. Contraindication for DPT vaccination are seizures, i...  Read Full »

What are the side effects of stopping Keppra?

Query: Hello doctor, I had a seizure for the first time in my life when I was about 19 years old. The emergency room physician did not do any tests before he put me on Keppra. After I had been put on Keppra, I went to a neurologist who did an MRI and a sleep study. Nothing showed up on either test, but he...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hi, Welcome to icliniq.com. I read your query and understand your concern. First of all, I like to share a medical dilemma when it comes to a seizure disorder. When we evaluate for seizure or the number of seizures, the MRI and EEG is often performed. If we get any abnormality, then the diagnosis ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.